MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Uveitis (2122); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided but the patient's symptoms started nine (9)months post surgery of the right eye; therefore the best estimate is (b)(6) 2018.If explanted, give date: not applicable as to date the lens remains implanted and therefore not explanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient had bilateral symfony intraocular lens (iol) implantation.(right eye: zxr00 +17.0 diopter on (b)(6) 2017 - left eye: zxr00 +18.0 diopter on (b)(6) 2018).One-month after the implantation of the iol into the left eye, the patient had inflammation after weaning off her drops.She was then started on another prednisolone wean.Since then, she has had a mild 1-2+ cell recurrent uveitis, and she was on a slow (every 2 weeks) durezol wean.She also developed uveitis in the right eye after doing a yag (yttrium aluminium garnet) capsulotomy in (b)(6) 2018 and she started slow durezol wean also in the right eye.The surgeon commented that there was nothing special about her posterior capsule opacification.It didn't appear like a chronic endophthalmitis, and the left posterior capsule was clear.She has no history of uveitis prior to phaco, and her uveitis labs and chest x-ray are normal.The patient complains of hazy vision, pain and glare.Without the durezol, she cannot open her eyes due to the photophobia.Her vision is great when the uveitis is calm.This report is to record the lens implanted in the right eye.A separate report will be filed for the left eye.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: the initial report 9614546-2018-00691 inadvertently did not include the verbiage to explain reason for non-evaluation: therefore, the following section has been updated accordingly: the intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7697603
Report Number9614546-2018-00691
Device Sequence Number13857762
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)220719
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/14/2018
10/25/2020
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date09/07/2018
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005